×

zbMATH — the first resource for mathematics

Moduli spaces for real algebraic curves and real abelian varieties. (English) Zbl 0645.14012
In this paper we study moduli problems of real algebraic geometry in two ways. We first show that the space of real isomorphism classes of smooth real algebraic curves of a given topological type is a connected real analytic space. Using the Torelli mapping we then identify this moduli space with a subset of the moduli space of principally polarized real abelian varieties. This subset corresponds to real abelian varieties with a fixed number of connected components in the real part and a fixed real polarization (orthosymmetric or diasymmetric). We finally show that such abelian varieties form a semialgebraic set. This result allows us to equip also the moduli space of smooth real algebraic curves (of a given topological type) with a semialgebraic structure.
Reviewer: M.Seppälä

MSC:
14Pxx Real algebraic and real-analytic geometry
14H10 Families, moduli of curves (algebraic)
14K10 Algebraic moduli of abelian varieties, classification
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] [A] Ahlfors, L.: The complex analytic structure of the space of closed Riemann surfaces. In: Nevanlinna, R. et al. (eds.) Analytic Functions, pp. 45-66. Princeton New Jersey: Princeton University Press 1960 · Zbl 0100.28903
[2] [Al] Albert, A.A.: Symmetric and alternate matrices in arbitrary field, I. Trans. Am. Math. Soc.43, 386-436 (1938) · Zbl 0018.34202
[3] [AG] Alling, N.L., Greenleaf, L.: Foundations of the theory of Klein surfaces. Lecture Notes in Mathematics 219. Berlin Heidelberg New York. Springer 1971 · Zbl 0225.30001
[4] [Co] Comessatti, H.: Sulla varietà abeliane reali I & II. Ann. Math. Pura Appl.2, 67-106, (1924) and4, 27-71 (1926) · JFM 51.0294.01 · doi:10.1007/BF02409932
[5] [E] Earle, C.J.: On moduli of closed Riemann surfaces with symmetries. In: Advances in the Theory of Riemann Surfaces, Annals of Mathematics Studies 66, pp. 119-130. Princeton New Jersey: Princeton Press and University of Tokyo Press 1971
[6] [GH] Gross, B.H., Harris, J.: Real algebraic curves. Ann. Sci. Éc. Norm. Super, 4\(\deg\) série,14, 157-182 (1981) · Zbl 0533.14011
[7] [Ig] Igusa, J.-J.: Theta Functions. Berlin Heidelberg New York: Springer 1972
[8] [Kl] Klein, F.: Über Riemanns Theorie der algebraischen Funktionen und ihrer Integrale.?Eine Ergänzung der gewöhnlichen Darstellungen. Leipzig: B.G. Teubner 1882
[9] [Kn] Knebusch, M.: On algebraic curves over real closed fields I and II. Math. Z.150, 49-70, (1976) and151, 189-205 (1976) · Zbl 0327.14009 · doi:10.1007/BF01213885
[10] [L] Lehto, O.: Univalent functions and Teichmüller spaces. Graduate Texts in Mathematics 109. Berlin Heidelberg New York: Springer 1986 · Zbl 0606.30001
[11] [Mu] Mumford, D.: Abelian varieties. Oxford: Oxford University Press 1974 · Zbl 0326.14012
[12] [MF] Mumford, D., Fogarty, J.. Geometric invariant theory. Ergebnisse der Mathematik 34. Berlin Heidelberg New York: Springer 1982 · Zbl 0504.14008
[13] [N] Natanzon, S.M.: Moduli of real algebraic curves. Usp. Mat. Nauk30: 1(181) 251-252 (1975) (Russian)
[14] [Se1] Seppälä, M.: Teichmüller spaces of Klein surfaces. Ann. Acad. Sci. Fenn. Ser. A I. Mathematica Diss.15, 1-37 (1978) · Zbl 0407.32010
[15] [Se2] Seppälä, M.: Quotients of complex manifolds and moduli spaces of Klein surfaces. Ann. Acad. Sci. Fenn. Ser. A. I. Math.6, 113-124 (1981) · Zbl 0456.32014
[16] [Sie] Siegel, C.L. Topics in Complex Function Theory, Vol. 3. New York: John Wiley & Sons 1973
[17] [Sh] Shimura, G.: On the real points of an arithmetic quotient of a bounded symmetric domain. Math. Ann.215, 135-164 (1975) · Zbl 0394.14007 · doi:10.1007/BF01432692
[18] [SiO] Silhol, R.: Real Abelian varieties and the theory of Comessatti. Math. Z.181, 345-364 (1982) · Zbl 0492.14015 · doi:10.1007/BF01161982
[19] [Si1] Silhol, R.: Problemes de Moduli en geométrie algébrique réelle. To appear
[20] [Si2] Silhol, R.: Bounds for the number of connected components connected components and the first Betti number mod two of a real algebraic surface. Compos. Math.60, 53-63 (1986) · Zbl 0608.14028
[21] [Wd] Weichhold, G.: Über symmetrische Riemannsche Flächen und die Periodizitätsmodulen der zugehörigen Abelschen Normalintegrale erster Gattung. Leipziger Dissertation 1883
[22] [W] Weil, A.: Reduction des formes quadratiques. Séminaire Cartan 1957/58, Exp. 1
[23] [Z] Zarrow, R.: A canonical form for symmetric and skew-symmetric extended sympletic modular matrices with applications to Riemann surface theory. Trans. Am. Math. Soc.204, 207-227 (1975) · Zbl 0327.32010 · doi:10.1090/S0002-9947-1975-0407324-2
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.